MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-6.0-38-70-RB-RAABE
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram of the lower extremity, a flexor raabe guiding sheath unraveled and separated upon removal of the device.Retrograde access was obtained in the left distal common femoral artery, using a cook micropuncture device, and a contralateral approach was used to target the right lower superficial femoral artery.The access site was not scarred; however, the patient's anatomy was heavily calcified and severely occluded, and the bifurcation angle was steep.Resistance was encountered upon insertion and removal of the complaint device, with the physician reporting that she had to push more than normal.Resistance was not encountered during insertion or removal of wires, catheter, sheath, and an atherectomy device through the complaint device.Although another manufacturer's laser atherectomy device was used through the sheath, it was reportedly not activated within the sheath.The dilator was not reinserted prior to sheath removal, at which point the sheath unraveled and separated.Photos provided by the customer show unraveling, separation, and possible delamination of the sheath.Access was then obtained in the left distal common iliac artery and a balloon was used to push the remaining sheath back through the skin, where it was removed with hemostats.The patient was stable, and the procedure was completed successfully.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiogram of the lower extremity, a flexor raabe guiding sheath unraveled and separated upon removal of the device.Retrograde access was obtained in the left distal common femoral artery, using a cook micropuncture device, and a contralateral approach was used to target the right lower superficial femoral artery.The access site was not scarred; however, the patient's anatomy was heavily calcified and severely occluded, and the bifurcation angle was steep.Resistance was encountered upon insertion and removal of the complaint device, with the physician reporting that she had to push more than normal.Resistance was not encountered during insertion or removal of wires, catheter, sheath, and an atherectomy device through the complaint device.Although another manufacturer's laser atherectomy device was used through the sheath, it was reportedly not activated within the sheath.The dilator was not reinserted prior to sheath removal, at which point the sheath unraveled and separated.Photos provided by the customer show unraveling, separation, and possible delamination of the sheath.Access was then obtained in the left distal common iliac artery and a balloon was used to push the remaining sheath back through the skin, where it was removed with hemostats.The patient was stable, and the procedure was completed successfully.Investigation evaluation: reviews of the complaint history, device history record (dhr), documentation, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon removal.¿ the ifu also states ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy and unintended user error likely contributed to this event, as the anatomy was heavily calcified and severely occluded.Despite encountering resistance upon insertion and removal of the sheath, the dilator was not reinserted prior to sheath removal, as recommended by the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18131219
Report Number1820334-2023-01564
Device Sequence Number6439633
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)250309(10)14587578
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number14587578
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK HPWA-35-260.; COOK MPIS-401-10.0-SC-NT-U-SST.; COOK THSF-35-260-AES.; CORDIS .035 4FRX11CM SHORT SHEATH.; CORDIS 4FRX65CM UF CATHETER.; TURBO ELITE 0.9
Patient Age62 YR
Patient SexMale